Wednesday, 6 February 2008

Musvle man!!!!

Look at me and my muscles!!!

2 comments:

Kerry said...

Hi Lee,
It's Kerry here, we've swapped a couple of emails recently!
I've been through your whole blog - I can relate to everything you've mentioned, from the pain in the legs and feet, being unable to take a bath because it feels like acid on your legs, to the tingly pain in the glands in the side of your mouth!!!
Please hang in there, things will improve. Although I've just had a transplant, my neuropathy did improve to a certain extent through time and strict glucose control. It's not easy, you get fed up with the pain, discomfort and the imposition of the intrusive treatments, but you CAN make some improvement. It sounds like your glucose is doing a similar thing to mine! Gastroparisis mucks up your absorbtion, so you can't really predict what effect the carb/ sugars will have on your levels. It's to do with erratic stomach emptying, apparently! Have you had a stomach emptying test yet? It's not very pleasant, involves eating scrambled egg on toast and drinking milk laced with radioactive ions!! Not what you fancy when you're suffering with Gastro! Then you have to sit on a scanning machine, in the same position for at least a couple of hours!! But, you do get an idea of how well your Pyloric Sphincter (valve at the bottom of the stomach) is working. Mine ws pretty useless, so they gave me Pyloric Botox. Worth asking about, I believe that it helped me. They inject Botox into your Pyloric Sphincter, using an endoscopy procedure, so it may not involve a hospital stay, it can be done as a day case. Botox has the opposite effect on the Pyloric Sphincter, than it does on the faces of paranoid women!! It causes the valve to relax and therefore allows food to be digested more consistently and quicker than before treatment, relieving bloatedness and feelings of fullness, nausea etc. Might be worth a go, it has no adverse effects and if it doessn't work it just gets absorbed by the body. It's not permament and wears off after a few months, but it can help your body to heal, leaving you in a better place after treatment, than before!
oh yeah, before I forget, a drug, similar to Amitrptyline, called Duloxotine (I think that's the right spelling!) Has been found effective for controling neuropathic pain. I couldn't take it because of the nightmares and hallucinations!! But if you can take Amitriptyline, Duloxotine shouldn't be a problem! Sorry I've gone on a bit! I'm so glad to have found another autonomic neuropathy sufferer. I thought you might be interested to hear that my friend Jane, who also suffered from Autonomic Neuropathy, died recently from her diabetic neuropthy. She also had 'Diabulimia', but never got over it, she continues to withold insulin etc right up until her death. She was only 23 years old. This condition is serious, people die, why isn't there more awareness???
Anyway, I'd better leave it at that!!!!
Take care of yourself and hang in there!!!
Kerry
xxx

Batty said...

Hi Lee
Marelize here. Maybe if you could answer some of my questions on neuropathy please. I've been type 1 for 27 yrs and am starting to feel the effects of neuropathy in my feet. The loss of sensation started about 18yrs ago, but the sharp pains started approx 2 yrs ago. On your scale to 10 I am probably on 1 or 2. I would want to know how long would it take me to develop to your level of pain? How bad does my glucose levels have to be to experience such bad complications? My HbA1C is above 10 at the moment.